Alert archive / Missouri / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS Springfield, MO

June 1, 20164 counties in Missouri

NWS Springfield, MO issued this areal flood advisory at Jun 1, 2016, 6:07 PM CDT for 4 counties in Missouri. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 6:07 PM CDT (23:07 UTC)
Expired
Jun 2, 2016, 12:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Douglas County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WGUS83 KSGF 012307
FLSSGF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT WED JUN 1 2016

MOC067-215-225-229-020500-
/O.NEW.KSGF.FA.Y.0021.160601T2307Z-160602T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-WRIGHT MO-TEXAS MO-DOUGLAS MO-
607 PM CDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL MIDNIGHT CDT

* AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAS
  ALREADY FALLEN.

* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLOODING.
  LOCATIONS IN THE ADVISORY INCLUDE...
  MOUNTAIN GROVE...                 AVA...
  CABOOL...                         SEYMOUR...
  MANSFIELD...                      NORWOOD...
  BRUSHYKNOB...                     SQUIRES...
  ROME...                           GENTRYVILLE...
  VANZANT...                        DRURY...

THIS ADVISORY INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB...
AND ROUTE EE AT THE NORTH FORK NORTHEAST VANZANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3681 9277 3721 9284 3720 9206 3705 9207
      3705 9209 3679 9210

$$

GRIFFIN
1 follow-up statement
986 
WGUS83 KSGF 020249
FLSSGF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT WED JUN 1 2016

MOC067-215-225-229-020500-
/O.CON.KSGF.FA.Y.0021.000000T0000Z-160602T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-WRIGHT MO-TEXAS MO-DOUGLAS MO-
949 PM CDT WED JUN 1 2016

...THE SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
CDT FOR SOUTHEASTERN WEBSTER...SOUTHERN WRIGHT...SOUTHWESTERN TEXAS
AND DOUGLAS COUNTIES...

AT 948 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS EARLIER THIS
AFTERNOON  PRODUCED HEAVY RAIN ACROSS THE ADVISORY AREA. ONE TO
THREE INCHES OF RAIN HAS ALREADY FALLEN.

CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE...                 AVA...
CABOOL...                         SEYMOUR...
MANSFIELD...                      NORWOOD...
BRUSHYKNOB...                     SQUIRES...
ROME...                           GENTRYVILLE...
VANZANT...                        DRURY...

THIS ADVISORY INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB...
AND ROUTE EE AT THE NORTH FORK NORTHEAST VANZANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE.  IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3681 9277 3721 9284 3720 9206 3705 9207
      3705 9209 3679 9210

$$

GRIFFIN

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 3:21 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 1, 3:21 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
321 PM CDT WED JUN 1 2016

.SHORT TERM...(This evening through Thursday)
Issued at 320 PM CDT Wed Jun 1 2016

Thunderstorms have developed across portions of southeastern
Kansas into south central Missouri this afternoon. Shear is
overall on the weak side across the area and as a result these
storms are very slow moving. Perceptible water values are over
one and half inches generally along and south of I-44. Due to the
slow movement of the storms and the moist air mass heavy rainfall
will occur with these storms leading to a limited flash flooding
risk. The flash flood risk will be localized in nature as the
storms will be scattered in nature.

These storms will continue to develop the rest of this
afternoon into this evening,then they will start to dissipate
later this evening after sunset. A linger storm or two may remain
possible over night across southern Missouri as a front will be
over the area. However, with the low level jet remaining weak
do not expect wide spread convection overnight and most locations
will remain dry overnight if the storms don't dissipate all
together. Instability is on the limited side and with the weak
deep layer shear severe storms are not expected with this activity
this afternoon and evening.

The front that is currently over the area, which is generally just
north of I-44, will remain over the area tonight then slowly lift
back to the north on Thursday. As a result Thursday may be very
similar to this afternoon as additional scattered thunderstorms
are expected to develop during the afternoon and evening hours.
These storms will again mainly occur along and south of I-44
south of the front. Again shear and instability will be weak on
Thursday with severe storms not expected. However, just like today
storm movement will be slow and a moist air mass will be in place
so localized flash flooding will once again be possible Thursday
afternoon and evening.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 320 PM CDT Wed Jun 1 2016

An upper level wave currently across western Texas will start to
slowly lift north on Friday into Saturday morning and as energy
from this wave lifts into the area will spark additional scattered
storms across the entire area. Severe weather is not expected
again as shear and instability remains weak.

An upper level trough will then move out of the Northern Plains
and across the region Friday night and Saturday. A front will push
south through the area on Saturday. Storms may continue into the
morning hours as the energy from the southern wave moves north. If
enough clearing can occur behind the morning convection and
instability can increase there could be a severe risk Saturday
afternoon and evening.

The upper level trough will spread off to the east as upper level
ridging builds over the plains Sunday into the Middle of next
week. As a result a mainly dry period is expected during this
time. Temperatures will warm into the 80s each afternoon .

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar for showers and thunderstorms this
afternoon and early this evening. If one of these cells directly
affects an airfield, then flight conditions will likely be
reduced.

Otherwise mostly VFR conditions are expected tonight and tomorrow
morning.

Safe Travels.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Cramer
Hazardous weather outlook, Jun 1, 3:56 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT WED JUN 1 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
356 PM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE TO OCCUR GENERALLY ALONG
  AND SOUTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE LATE
  THIS AFTERNOON INTO EARLY THIS EVENING. THEN THE STORMS WILL
  START TO DISSIPATE ONCE THE SUN BEGINS TO SET. NO SEVERE
  WEATHER IS EXPECTED WITH THIS ACTIVITY. OCCASIONAL CLOUD TO
  GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM ANY STORM. THESE
  STORMS WILL ALSO BE SLOW MOVING...WITH LOCALLY HEAVY RAINFALL
  AND LOCALIZED FLOODING POSSIBLE WHERE HEAVY RAIN SITS ACROSS
  THE SAME LOCATION FOR A EXTENDED LENGTH OF TIME. SEVERE STORMS
  ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN EACH AFTERNOON AND
  EVENING THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL LEADING TO
  A LIMITED FLOOD RISK WILL OCCUR EACH DAY. A FRONT WILL MOVE
  THROUGH THE REGION ON SATURDAY WITH ADDITIONAL STORMS EXPECTED
  ALONG THE FRONT. IF ENOUGH STORMS CAN DEVELOP A FEW STRONG
  STORMS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Jun 1, 2:39 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
06/01/2016                   NEWTON             MO   LAW ENFORCEMENT

            1.60 INCHES OF RAIN IN A 20 MINUTE TIME FRAME HAS RAPID
            FLASH FLOODING ACROSS THE CITY OF NEOSHO. OFFICIALS ARE
            IN THE PROCESS OF BARRICADING CITY STREETS THAT ARE
            IMPASSABLE TO MOTORISTS.

&&

DCRAMER
Local storm report, Jun 1, 2:51 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
06/01/2016                   NEWTON             MO   FIRE DEPT/RESCUE

            WATER RESCUES ARE ON GOING AROUND THE NEOSHO AREA AT THIS
            TIME.

&&

MGRIFFIN
Local storm report, Jun 1, 3:05 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
06/01/2016                   NEWTON             MO   LAW ENFORCEMENT

            OFFICIALS HAD TO RESCUE A PERSON FROM A NEAR DROWNING DUE
            TO FLASH FLOODING NEAR FREEMAN STREET AND JOPLIN STREET
            IN NEOSHO.

&&

MGRIFFIN
Local storm report, Jun 1, 3:56 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      3 SE SOUTH FORK         36.60N 91.92W
06/01/2016                   HOWELL             MO   EMERGENCY MNGR

            SECONDARY ROADS IN THE SOUTHERN PORTION OF HOWELL COUNTY
            ARE FLOODED FROM EXCESSIVE RAINFALL.

&&

DCRAMER
Local storm report, Jun 1, 5:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      POTTERSVILLE            36.70N 92.03W
06/01/2016                   HOWELL             MO   DEPT OF HIGHWAYS

            ROUTE K WAS CLOSED DUE TO FLOODING NEAR POTTESVILLE.

&&

MGRIFFIN
Special weather statement, Jun 1, 5:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT WED JUN 1 2016

MOZ103-104-012330-
TANEY MO-STONE MO-
545 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY AND SOUTHERN
STONE COUNTIES UNTIL 630 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIMBERLING CITY...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SILVER DOLLAR CITY AND INDIAN POINT AROUND 555 PM CDT.
  BRANSON AROUND 600 PM CDT.
  HOLLISTER AROUND 610 PM CDT.
  MERRIAM WOODS AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TABLE ROCK LAKE...TABLE
ROCK STATE PARK...LAKE TANEYCOMO...SHELL KNOB...BULL CREEK...TABLE ROCK...
BLUE EYE...CONEY ISLAND...LAMPE AND WALNUT SHADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3650 9358 3658 9359 3669 9358 3674 9318
      3650 9318
TIME...MOT...LOC 2245Z 265DEG 32KT 3660 9346

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:15 PM CDTAreal Flood AdvisorySGFBarton, Dade6 hr
May 31, 8:31 PM CDTFlash Flood WarningSGFBarton, Dade6 hr
May 31, 9:23 PM CDTAreal Flood AdvisorySGFBarton, Jasper6 hr
May 31, 9:29 PM CDTFlash Flood WarningSGFDade, Lawrence6 hr
Jun 1, 2:56 AM CDTAreal Flood AdvisorySGFBarton, Dade6 hr
Jun 1, 1:25 PM CDTFlash Flood WarningSGFHowell, Ozark6 hr
Jun 1, 2:27 PM CDTFlash Flood WarningSGFNewton4 hr
Jun 1, 5:45 PM CDTSpecial Weather StatementSGFStone45 min
Jun 1, 6:02 PM CDTAreal Flood AdvisorySGFTexas, Webster, Wright6 hr
Jun 1, 6:38 PM CDTAreal Flood AdvisorySGFStone, Taney6 hr

Nearby

Areal Flood Advisories in Missouri, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.